MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC KIT: 3-LUMEN 7 FR X 60 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC KIT: 3-LUMEN 7 FR X 60 CM; CATHETER PERCUTANEOUS
Catalog Number AK-17753-J
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during placement of the catheter, the three-way stopcock was found broken and the medical agent was found leaking.Therefore, the stopcock was replaced with a new one from another kit.No injury to the patient occurred." there was no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned three 3-way stopcocks for analysis.It is assumed that all three stopcocks were from the same kit.Signs of use were observed inside all three stopcocks.Visual analysis revealed severe cracking on proximal-most connector for all three stopcocks.The appearance of the crack is consistent with over tightening or repeated tightening of the hub.Microscopic examination confirmed the cracking.The stopock was connected to a lab inventory catheter and flushed using a lab inventory syringe.A leak was observed at the location of the crack on all three stopcocks.Performed per ifu statement , "connect all extension line(s) to appropriate luer-lock connector(s) as required.Unused port(s) may be "locked" through luer-lock connector(s) using standard institutional policies and procedures".A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "air embolism can occur if air is allowed to enter a central venous access device or vein.Do not leave open needles or uncapped, unclamped catheters in central venous puncture site.Use only securely tightened luer-lock connections with any central venous access device to guard against inadvertent disconnection".The customer report of a leaking stopcock was confirmed through investigation of the returned samples.Visual and functional testing revealed a crack on all three stopcocks.The appearance of the crack is consistent with over-tightening of the hub.A device history record review was performed with no relevant findings.Therefore, based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC KIT: 3-LUMEN 7 FR X 60 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20634260
Report Number3006425876-2024-01074
Device Sequence Number7432113
Product Code DQY
UDI-Device Identifier00801902101976
UDI-Public(01)00801902101976(11)221121(17)241031(10)71F22L0783(21)
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2024
Device Catalogue NumberAK-17753-J
Device Lot Number71F22L0783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown